Thunderstorm Wind, Walton
- When
- September 12, 1:25 PM CST
- Where
- Walton County, 1.74 mi NNE of Knox Hill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.662, -85.937
A tree was blown down across Highway 81.
Scattered thunderstorms developed with a few strong to marginally severe storms occurring.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Scattered thunderstorms developed with a few strong to marginally severe storms occurring.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Sep 12, 11:28 AM CST, 1 hour 57 minutes earlier.
Area Forecast Discussion National Weather Service Tallahassee FL 128 PM EDT MON SEP 12 2016 .AVIATION [Through 18Z Tuesday]... SHRA/TSRA ongoing west of TLH/AQQ and east of PAM and this entire area is moving NW at 20 knots. Additional development is expected from this area west and north through ECP and DHN through the afternoon. Additionally, east coast seabreeze is moving westward with convection across southern GA. If it holds together, will affect VLD around 19Z. It remains to be seen if TLH will be affected by convection and the possibility is low at ABY. Convection will wane after sunset with VFR this evening through the rest of the period. && .PREV DISCUSSION [948 AM EDT]... .NEAR TERM [Through Today]... A tropical airmass with plenty of deep moisture will remain in place today. A weakening, stationary frontal boundary is also present just northwest of the area. With PWAT values just under 2 inches, scattered convection is expected to develop this afternoon. The highest coverage areas are expected to be along the seabreeze in Florida panhandle and big bend as well as the western portions of the area closest to the weakening frontal boundary. Afternoon high temperatures are expected to mostly fall into the 88 to 94 range across the area with peak heat index values near 100. .SHORT TERM [Tonight Through Wednesday]... A tropical wave that is currently located east of the Bahamas will approach the Florida Peninsula on Tuesday and move into our portion of the state by Wednesday. Though this system is expected to remain rather disorganized, deep layer moisture will be increasing, especially by Wednesday across the forecast area. Both the GFS and NAM indicate PWs exceeding 2.2 inches by Tuesday night, with the NAM even suggesting PWs might even approach 2.5 inches by Wednesday, which would be near record levels for mid September. Even if the more conservative GFS forecast verifies, these PW values are above the 90th percentile for this time of year, suggesting that rainfall during this time frame could be locally heavy. Given the increased deep layer moisture, have raised rain chances into the 70-80 percent range in the eastern Florida Big Bend and into South Central Georgia. .LONG TERM [Wednesday Night Through Monday]... Though the tropical wave should dissipate by Thursday, deep tropical moisture will remain over the region into the weekend. Forcing for widespread storms though remains weak, so will keep PoPs early in the period in the 50 to 60 percent range. By Saturday, model guidance shows mid level ridging building just east of the Florida Peninsula, suggesting rain chances may decrease a little through the end of the period. With skies expected to be mostly cloudy through much of the long term period, expect high temperatures only in the mid to upper 80s. By the end of the period, highs in the lower 90s should return to the forecast. .MARINE... A modest increase in easterly winds are expected late tonight and into Tuesday as a tropical wave moves toward Florida. The tropical wave is expected to dissipate across the region late Wednesday, resulting in winds and seas returning to low values. .FIRE WEATHER... Red flag conditions are not expected for the next several days with RH remaining above critical levels. .HYDROLOGY... With the approaching tropical wave moving into the region over the next couple of days, expect an increased potential for locally heavy rainfall both on Tuesday and Wednesday afternoons. The primary concern is the potential for localized flooding in urban areas from heavy rainfall. At this time, river flooding is not anticipated and all rivers are now back below flood stage. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 89 73 86 72 / 30 60 30 60 40 Panama City 76 88 74 86 75 / 30 50 30 50 30 Dothan 71 89 71 86 70 / 30 40 20 60 30 Albany 72 90 72 87 71 / 20 50 30 60 30 Valdosta 73 88 72 84 71 / 20 70 50 70 40 Cross City 74 88 73 87 72 / 20 70 40 60 40 Apalachicola 76 87 74 86 76 / 30 50 40 50 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Scholl SHORT TERM...DVD LONG TERM...Godsey AVIATION...Scholl MARINE...DVD FIRE WEATHER...Godsey HYDROLOGY...DVD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
118 PM EDT MON SEP 12 2016
FLZ011-013-014-026-121800-
JACKSON FL-INLAND GULF FL-CALHOUN FL-LIBERTY FL-
118 PM EDT MON SEP 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LIBERTY...
NORTHWESTERN GULF...CALHOUN AND SOUTH CENTRAL JACKSON COUNTIES UNTIL
200 PM EDT/100 PM CDT/...
AT 117 PM EDT/1217 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 10 MILES SOUTH OF BLOUNTSTOWN...
MOVING NORTHWEST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BLOUNTSTOWN...BRISTOL...ALTHA...SCOTTS FERRY...MOOSE POND...
WHITE POND...RED OAK...CHASON...DURHAM...WOODS...NETTLE RIDGE...
CLARKSVILLE...BLOUNTSTOWN AIRPORT...HENDERSON MILL...RED HILL...
SELMAN...CHIPOLA PARK...MACEDONIA...FRINK AND CAMPS HEAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3057 8538 3057 8543 3060 8544 3059 8500
3038 8490 3020 8506 3020 8522 3009 8539
TIME...MOT...LOC 1717Z 152DEG 14KT 3029 8503
55-SCHOLLSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
153 PM EDT MON SEP 12 2016
FLZ013-026-121845-
CALHOUN FL-LIBERTY FL-
153 PM EDT MON SEP 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LIBERTY AND CALHOUN
COUNTIES UNTIL 245 PM EDT/145 PM CDT/...
AT 153 PM EDT/1253 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER BLOUNTSTOWN...MOVING NORTHWEST
AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BLOUNTSTOWN...BRISTOL...ALTHA...SCOTTS FERRY...MOOSE POND...
WHITE POND...RED OAK...CHASON...DURHAM...ROCK BLUFF...WOODS...
NETTLE RIDGE...CLARKSVILLE...BLOUNTSTOWN AIRPORT...HENDERSON MILL...
SELMAN...MACEDONIA...FRINK...CAMPS HEAD AND CHIPOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3057 8538 3057 8518 3061 8517 3060 8489
3053 8488 3053 8482 3052 8482 3052 8478
3046 8478 3046 8472 3027 8507 3039 8539
TIME...MOT...LOC 1753Z 129DEG 23KT 3042 8502
55-SCHOLLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 122 PM CDT MON SEP 12 2016 FLZ010>013-121915- JACKSON FL-INLAND BAY FL-CALHOUN FL-WASHINGTON FL- 122 PM CDT MON SEP 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAY...NORTHWESTERN CALHOUN...SOUTHEASTERN WASHINGTON AND SOUTHWESTERN JACKSON COUNTIES UNTIL 215 PM CDT... AT 122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES WEST OF BLOUNTSTOWN...MOVING NORTHWEST AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALTHA...ALFORD...BETTS...MOOSE POND...GAINER SPRING...PORTER LAKE... WHITE POND...UNION CITY...GREENHEAD...CHASON...RIVERSIDE... ROUND LAKE...CENTER LAKE...SINK CREEK...HENDERSON MILL...FOUNTAIN... KYNESVILLE...SAUNDERS...RIDGETOP AND CAMPS HEAD. LAT...LON 3048 8569 3078 8535 3057 8506 3033 8531 TIME...MOT...LOC 1822Z 124DEG 9KT 3050 8525 55-SCHOLL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
226 PM EDT MON SEP 12 2016
FLZ010-012-112-121900-
COASTAL BAY FL-INLAND BAY FL-WASHINGTON FL-
226 PM EDT MON SEP 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAY AND SOUTH
CENTRAL WASHINGTON COUNTIES UNTIL 300 PM EDT/200 PM CDT/...
AT 226 PM EDT/126 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF LYNN HAVEN...
MOVING NORTHWEST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LYNN HAVEN...GAINER SPRING...BAYOU GEORGE...NIXON...CAMP FLOWERS...
RECOTA BEACH...VICKSBURG...YOUNGSTOWN...CAIRO...SOUTHPORT...
COLLEGE STATION...BENNETT...MAJETTE...BAYHEAD AND BRANNONVILLE.
LAT...LON 3031 8585 3048 8569 3044 8558 3036 8539
3031 8539 3017 8551
TIME...MOT...LOC 1826Z 124DEG 9KT 3032 8556
55-SCHOLLSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
132 PM CDT MON SEP 12 2016
ALZ065-066-121915-
DALE AL-COFFEE AL-
132 PM CDT MON SEP 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COFFEE AND NORTHWESTERN
DALE COUNTIES UNTIL 215 PM CDT...
AT 132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF NEW BROCKTON...OR 10 MILES
NORTHWEST OF FORT RUCKER...MOVING WEST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ELBA...FORT RUCKER...ARITON...LEE...CHESTNUT GROVE...BLUFF SPRING...
CLOWERS CROSSROADS...ZOAR...JAVA...GREATER SALEM CHURCH...
CAMP ALAFLO BSA...ARCUS...WISE MILL...MIXONS CROSSROADS...
ROCKY HEAD...CAMP HUMMING HILLS...VICTORIA...JACK...
HWY 231 PEA RIVER BRIDGE AND LOWRY MILL.
LAT...LON 3153 8619 3154 8614 3162 8615 3162 8565
3141 8585 3145 8620
TIME...MOT...LOC 1832Z 112DEG 6KT 3150 8588
55-SCHOLLSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
153 PM CDT MON SEP 12 2016
FLZ010>012-121945-
JACKSON FL-INLAND BAY FL-WASHINGTON FL-
153 PM CDT MON SEP 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAY...WASHINGTON AND
SOUTHWESTERN JACKSON COUNTIES UNTIL 245 PM CDT...
AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES
SOUTHEAST OF CHIPLEY TO 11 MILES SOUTHEAST OF VERNON TO 8 MILES NORTH
OF LYNN HAVEN...AND MOVING NORTHWEST AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
VERNON...BONIFAY...BRADFORD...LIVE OAK...WAUSAU...SUNNY HILLS...
GAINER SPRING...PORTER LAKE...GREENHEAD...SMYRNA...RIVERSIDE...
ROUND LAKE...SPRING HOLLOW...BROCK CROSSROAD...POPLAR HEAD...
RIDGETOP...ORANGE HILL...MILLERS FERRY...
JOHNSON CROSSROADS AND SYLVANIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3068 8579 3075 8569 3074 8562 3078 8562
3062 8532 3042 8554 3036 8561 3035 8564
3047 8588 3050 8586 3051 8588 3053 8589
3054 8588 3056 8588 3056 8589 3058 8589
TIME...MOT...LOC 1852Z 142DEG 9KT 3062 8540 3050 8557 3036 8562
55-SCHOLLThe Eglin Afb radar (KEVX), 11 km away, was scanning. The volume nearest the first event began at 19:25 UTC.
1 thunderstorm wind. Local standard time, as filed.
A tree was blown down across Highway 81.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2016Every state in 2016This day in weather historyWarnings in Florida, September 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 655633.